MAUDE Adverse Event Report: ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 28CM SHAFT; STAPLE, IMPLANTABLE

ETHICON ENDO-SURGERY, LLC. PWRD ECH FLEX 45MM 28CM SHAFT; STAPLE, IMPLANTABLE
Model Number PCE45A
Medical Device Problem Codes Failure to Fire (2610); Difficult to Open or Close (2921); Mechanical Jam (2983); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/25/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Batch # u5cn2l.Investigation summary: the product was returned to ethicon endo surgery for evaluation.Visual inspection and functional testing were conducted on the returned device.Visual analysis of the returned sample determined that one pce45a device was returned with no apparent damage and with two ecr45d reloads present.The reloads (b & c) were received partially fired 1/16.After further evaluation, the bulkhead contacts were noted to be damaged making the instrument non-functional.No functional test was performed due to the condition of the device.As part of our quality process, the manufacturing records of this batch number were reviewed, and the manufacturing standards were met prior to the release of this batch.As part of ethicon endo surgery¿s quality process, all devices are manufactured, inspected, and released to approved specifications.The damage to the bulkheads contacts has been correlated to a manufacturing process.This product issue will be addressed through ethicon endo surgery¿s quality system.The condition of the reload: it is possible that while loading the reload, the reload was pushed farther back than the reload alignment stop windows resulting in the knife pushing the one piece sled forward and locking the reload.Please reference the instruction for use for more information.Reload b: ecr45d, 282a18, partially fired 1/16.Reload c: ecr45d, 123a16, partially fired 1/16.
 
Event or Problem Description
It was reported that during the right lung segmentectomy surgery, could not fire when severing lung tissue on the 4th firing.Checked the sled¿s position, it is lockout issue.Changed the new one and then the knife moved to the distal end, but could not return knife automatically.Knife reverse button could not work.Used manual override lever to return knife.There were no adverse consequences to the patient.No additional information can be provided.

Brand Name
PWRD ECH FLEX 45MM 28CM SHAFT
Common Device Name
STAPLE, IMPLANTABLE
Manufacturer (Section D)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*  00969
Manufacturer (Section G)
ETHICON ENDO-SURGERY, LLC.
475 calle c
guaynabo 00969
*   00969
Manufacturer Contact
kara ditty-bovard
475 calle c
guaynabo 
*  
6107428552
MDR Report Key12851560
Report Number3005075853-2021-07092
Device Sequence Number3992752
Product Code GDW
UDI-Device Identifier10705036014461
UDI-Public10705036014461
Combination Product (Y/N)N
PMA/510(K) Number
K110385
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Company Representative
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 11/22/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/28/2025
Device Model NumberPCE45A
Device Catalogue NumberPCE45A
Device Lot NumberU94L32
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer11/02/2021
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/25/2021
Initial Report FDA Received Date11/22/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ECR45D X2.
Patient SexUnknown